It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-30-2009, 07:10 AM   #1
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Question about Avapro

Hello Everyone:

I have a question and my Dr. is not in until Monday.

She wants me to start Avapro for HP 140-90 which I don't feel is that high, but she is the Dr.

She gave me 7 weeks worth of samples. Very nice of her...

I am allergic to so many meds it scares the crap out of me to take it, she gave them to me 2 weeks ago...So today I took my first one...

My question is, can you put the pill in half and start out lower and then increase to the 150mg.???

Also anyone have any experience with the drug???

Thank you everyone
J

 
Old 04-30-2009, 08:14 AM   #2
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

I was taking atacand which is in the same class as avapro I was started off at 8 mg then increased to 16 mg. I asked the Doctor if she could prescribe a 32 mg so I could cut it in 2 so I could save some money because it is so expensive. My pill had a cut in the middle so I could cut it in half. Yesterday my Doctor put me back on this medication, it has been very effective for me in the past. I don't see anything wrong with starting with a lower dose, but I would get approval from your Doctor.

Last edited by DW123; 04-30-2009 at 08:25 AM.

 
Sponsors Lightbulb
   
Old 04-30-2009, 12:53 PM   #3
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

Hi:
thank you for the answer...

I did take the 150 mg this morning at 8:30...As of this hour 3:00 I just don't feel right...(Not like I need the er or anything like that)...Out of it, clammy, just strange...Its my 1st time taking any kind of BP pills.

I will take it again tomorrow but cut it in half until I can speak to her on Monday....HOpefully its safe to do...

 
Old 04-30-2009, 02:25 PM   #4
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

Some medicines have a temporary side effect until your body gets use to it then they go away.

 
Old 04-30-2009, 03:04 PM   #5
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

Again, thank you so much...

I feel just awful..Headach, clammy, nervous, etc....I will call her on Monday to ask about this if it keeps up....

Again, thank you so much
J

 
Old 04-30-2009, 04:03 PM   #6
Newbie
(female)
 
Join Date: Apr 2009
Posts: 2
glorybe1 HB User
Re: Question about Avapro

My dr put me on 300 mg avapro after being on diovan for many years. This drug is extremely effective and has helped my hbp a great deal (plus my anxiety). I had some of the side effects you mention in your post. It's very important that you drink plenty of water with this drug. I felt much better after hydrating. I've been on it for almost a year and don't even realize I'm on a hbp drug.

 
Old 04-30-2009, 04:40 PM   #7
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

THank you...I will drink more water..I do drink a lot of water, but today I was not in the mood to drink anything...

I do feel somewhat better, but I think it wearing off some...

 
Old 05-01-2009, 04:32 AM   #8
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

Well I am not taking another one of those pills...Around 5:00pm I started to itch so bad I wanted to die and also I wanted to throw up (But did not)...So I will wait and call her I just found the card I think its today she is back....Plus I got so HOT like my body was on fire...Today I still feel OUT OF IT....COuld all this be from one pill???

 
Old 05-01-2009, 09:40 AM   #9
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

You could be having some sort of allergic reaction to it. I would definately talk to your Doctor asap.

 
Old 05-01-2009, 12:49 PM   #10
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

Hi:

Got ahold of her this morning..She said DON'T take another one...I told her my headach is so bad I want to scream and I still have it and I still feel like pure crap from just ONE pill.

She is going to switch me to Diavan, no idea about that one....Are they all the same??? I'm scared to take another BP Pill...But like she said we have to find something as I have protein in my urine and they feel its from the BP...

J

 
Old 05-01-2009, 01:38 PM   #11
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

Both are similar they are Angiotensin II Receptor Blockers. Hopefully you will have better luck with this one. I have started back on Atacand it seems to be controlling my blood pressure which has been very eratic. Let me know how this one works out for you. Good luck.

 
Old 05-01-2009, 02:19 PM   #12
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

Hi:

I have no idea what pill to try...She said to try the Diovan, but I heard that Azor has less side effects...hummmmmm

I have to ask my mom, she is on a patch instead of pills....

Thank you so much for the emails
Julie

 
Old 05-01-2009, 02:21 PM   #13
Junior Member
(female)
 
Join Date: Apr 2009
Location: Illinois
Posts: 47
jujuju50 HB User
Re: Question about Avapro

If they are pretty much the same, why would she try it, makes me so mad when they do this...I have no idea what to think about all this anymore...

I should ask about the one you are on....How do you like it

 
Old 05-01-2009, 02:35 PM   #14
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

I have heard that some work better than others, maybe they are manufactured differently. I have been using atacand for the past 4 years, I have heard it has very few side effects. I would give Diovan a try it might work for you.

 
Old 05-01-2009, 02:52 PM   #15
Senior Member
(male)
 
Join Date: Feb 2001
Location: Virginia,U.S.A.
Posts: 131
DW123 HB User
Re: Question about Avapro

Azor is a combination of calcium channel blocker and angiotensin II receptor blocker. I also use a calcium channel blocker(Norvasc), I have used it for 14 years. It has worked really well for me.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Suffering! Is this Atenolol withdrawl or Avapro? jr2212 High & Low Blood Pressure 1 10-05-2007 11:01 AM
Anyone tried Avapro? huckfinn High & Low Blood Pressure 30 07-27-2007 11:37 AM
How to switch from atenolol to avapro? Brenieboo1965 High & Low Blood Pressure 8 05-01-2007 07:03 AM
Cozaar and Avapro question Sister High & Low Blood Pressure 13 05-20-2006 04:36 AM
Avapro Greentea73 High & Low Blood Pressure 4 07-06-2005 08:38 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!